MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number A35HPV08040135
Medical Device Problem Codes Nonstandard Device (1420); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A physician used a fortrex hp pta balloon with a 6fr sheath and an 035 non-medtronic guidewire during treatment of the patients biliary artery.There were no abnormalities reported in relation to anatomy.Embolic protection was not used.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.No issues were noted when removing the device from the hoop/tray.The ifu was followed and the device was prepped with no issues noted.A non-medtronic inflation device was used, connected as per ifu with a 50% contrast 50% saline used.The device did not pass through a previously deployed stent.No resistance was noted during advancement.Excessive force was not used.It was reported an 8mm balloon was utilized, but there seemed to be a discrepancy between the size indicated and the actual size perceived (6mm).Physician inflated balloon up to 20atm but still did not reach the size of 8mm.The device was safely removed from the patient.Patient already discharged.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the device was returned with the balloon in a post-inflated state.The device was flushed.A 0.035¿ guidewire was loaded, and the balloon was inflated to its nominal pressure of 9atms, and the approximate balloon outer diameter was measured as 7.3mm along the balloon length.The balloon was then inflated to its rated burst pressure (rbp) of 20atms, the approximate balloon outer diameter was measured as 7.8mm along the balloon length.The balloon outer diameter measurements on the device returned for evaluation were within spec per the device label.Image analysis: the customer returned four procedural images.The images show an inflated balloon in the patient¿s vasculature.There are various balloon outer diameter measurements ranging from 6.4mm to 6.8mm marked on the image.Measurements taken are perceived and not measured by a calibrated measurement device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19401008
Report Number2183870-2024-00172
Device Sequence Number8321973
Product Code LIT
UDI-Device Identifier00763000106201
UDI-Public00763000106201
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2025
Device Catalogue NumberA35HPV08040135
Device Lot NumberB481221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date05/27/2024
Supplement Report FDA Received Date06/14/2024
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown